Just thought I'd update everyone on what happened. After developing flu symptoms, including a fever, I ended up with lesions on both shins that looked and felt like raised, red, bruises. I was diagnosed with Erythema Nodosum. According to my gastro (and per research references) I am one of those extremely RARE ones in which 6-MP actually caused my E. Nodosum and flu symptoms!!! I have a hypersensitivity to mercaptopurine, even though I tested out fine with the TPMT enzyme. Doctors learn something new every day.
After stopping the 6-MP on 8/7, my E. Nodosum lesions and flu symptoms have subsided greatly.
Note: I posted the above info on another thread "Diagnosed with Erythema Nodosum---Questions" for those who want to follow this.
Thanks for your responses to my original posting!!
53 year old female;
Have had Crohn's of terminal ileum for 8 yrs, but finally accepted diagnosis when it was confirmed Feb. 2008.
Allergic/hypersensitivity to Pentasa, Entocort, and now 6-MP! I had started Mercaptopurine on 7/23/08, but had to stop on 8/7 due to it causing E. Nodosum with flu-like symptoms. VERY RARE causation!!